Alert archive / Indiana / Tornado Warnings in 2010

Tornado Warning 32, NWS Northern Indiana

June 23, 2010Branch County, Cass County, Saint Joseph County, Michigan; 4 counties in Indiana

NWS Northern Indiana issued this tornado warning at Jun 23, 2010, 9:19 PM EDT for Branch County, Cass County, Saint Joseph County, Michigan; 4 counties in Indiana. It was in force for 41 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2010, 9:19 PM EDT (01:19 UTC)
Expired
Jun 23, 2010, 10:00 PM EDT
In force
41 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon

Counties Elkhart County, IN, Kosciusko County, IN, LaGrange County, IN, Noble County, IN, Branch County, MI, Cass County, MI, Saint Joseph County, MI

The radar

The Northern Indiana radar (KIWX), 39 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 9:20 PM EDTTSTM WND DMG4 Ne Syracuse, INLARGE UPROOTED TREE. LARGE TREE SNAPPED OFF. AREA OF CORN FLATTENED. POLE BARN DOWN. DAMAGE NEAR US6 AND CR43. STRAIGHT LINE WINDS ESTIMATED AT 90-100MPH.
Jun 23, 9:20 PM EDTTSTM WND DMGBenton, INWIDESPREAD TREES DOWN AND HOUSE DAMAGED
Jun 23, 9:21 PM EDTTSTM WND DMG3 Sw Mottville, MI2 FT DIAMATER HEALTHY TREE DOWN ACROSS ROAD
Jun 23, 9:27 PM EDTTSTM WND DMG1 Sw Mottville, MIMULTIPLE HEALTHY TREES LARGER THAN A FOOT DIAMETER DOWN ACROSS ROAD MAKING ROAD IMPASSABLE
Jun 23, 9:30 PM EDTTSTM WND DMG4 Ssw White Pigeon, IN3 FT DIAMETER TREE DOWN ACROSS ROAD. POWER LINES ALSO DOWN. TRUCK RAN INTO TREE AND SUSTAINED DAMAGE
Jun 23, 9:35 PM EDTTSTM WND GST 80Syracuse, INTREE DOWN THROUGH HOUSE...TIME ESTIMATED FROM RADAR
Jun 23, 9:37 PM EDTTSTM WND DMGLigonier, INSEVERAL TREE LIMBS AND POWER LINES DOWN
Jun 23, 9:40 PM EDTTSTM WND DMGLagrange, INNUMEROUS TREES DOWN WITH SOME ON CARS. POWER LINES DOWN. BARN DESTROYED.
Jun 23, 9:42 PM EDTTSTM WND DMGW Benton, INTREE ON HOUSE ON CR-44. POWER LINES DOWN. TREES DOWN ALL OVER COUNTY
Jun 23, 9:45 PM EDTTSTM WND DMGLisbon, INTREES AND LINES DOWN. OCCUPANT TRAPPED INSIDE.
Jun 23, 9:48 PM EDTTSTM WND DMGAlbion, INTREE DOWN ON CAR. OCCUPANT TRAPPED INSIDE
Jun 23, 9:55 PM EDTTSTM WND GST 60Albion, INTREES DOWN ALL OVER...TIME ESTIMATED FROM RADAR
Jun 23, 9:56 PM EDTTSTM WND DMGAlbion, IN12 INCH BRANCHES DOWN AND 2 FOOT DIAMETER TREES SNAPPED...TIME EST FROM RADAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 7:16 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 1.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2010-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2010-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1576 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

769 
WFUS53 KIWX 240119
TORIWX
INC039-085-087-113-MIC023-027-149-240200-
/O.NEW.KIWX.TO.W.0032.100624T0119Z-100624T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
919 PM EDT WED JUN 23 2010

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN ELKHART COUNTY IN NORTH CENTRAL INDIANA...
  NORTHEASTERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
  LAGRANGE COUNTY IN NORTHEAST INDIANA...
  NOBLE COUNTY IN NORTHEAST INDIANA...
  SOUTHWESTERN BRANCH COUNTY IN SOUTHWEST MICHIGAN...
  SOUTHEASTERN CASS COUNTY IN SOUTHWEST MICHIGAN...
  SOUTHERN ST. JOSEPH COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 1000 PM EDT

* AT 915 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  SEVERE THUNDERSTORM PRODUCING TORNADOES ALONG A LINE               
  EXTENDING FROM 5 MILES WEST OF CONSTANTINE TO SYRACUSE...AND       
  MOVING EAST AT 50 MPH.

* LOCATIONS IN THE PATH OF THESE SEVERE STORMS INCLUDE...
  LIGONIER...
  TOPEKA...
  LAGRANGE...ALBION AND STURGIS...
  WOLCOTTVILLE AND ROME CITY...
  KENDALLVILLE AND AVILLA...

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
HONEYVILLE...SCOTT...SHIPSHEWANA...CROMWELL...KIMMEL...KLINGER
LAKE...COSPERVILLE...EMMA...BRIMFIELD...OLIVER LAKE...HOWE AND EDDY.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4186 8520 4131 8520 4138 8582 4186 8583
TIME...MOT...LOC 0118Z 268DEG 43KT 4183 8571 4143 8569

$$


JC
2 follow-up statements
398 
WWUS53 KIWX 240152
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
952 PM EDT WED JUN 23 2010

INC039-085-MIC027-240202-
/O.CAN.KIWX.TO.W.0032.000000T0000Z-100624T0200Z/
ELKHART IN-KOSCIUSKO IN-CASS MI-
952 PM EDT WED JUN 23 2010

...THE TORNADO WARNING FOR NORTHEASTERN KOSCIUSKO AND EASTERN ELKHART
COUNTIES IN NORTH CENTRAL INDIANA...AND SOUTHEASTERN CASS COUNTY IN
SOUTHWEST MICHIGAN IS CANCELLED...

AT 947 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD 
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.

LAT...LON 4136 8546 4186 8545 4186 8520 4131 8520
TIME...MOT...LOC 0152Z 268DEG 44KT 4176 8519 4136 8517

$$

INC087-113-MIC023-149-240200-
/O.CON.KIWX.TO.W.0032.000000T0000Z-100624T0200Z/
LAGRANGE IN-NOBLE IN-BRANCH MI-ST. JOSEPH MI-
952 PM EDT WED JUN 23 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR EASTERN
NOBLE AND EASTERN LAGRANGE COUNTIES IN NORTHEAST INDIANA...AND
SOUTHEASTERN ST. JOSEPH AND SOUTHWESTERN BRANCH COUNTIES IN SOUTHWEST
MICHIGAN...

AT 947 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS WITH STRONG ROTATION. THESE
SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES
SOUTHEAST OF STURGIS TO AVILLA...AND MOVING EAST AT 50 MPH.

THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
EASTERN LAGRANGE...EASTERN NOBLE...SOUTHEASTERN ST. JOSEPH AND
SOUTHWESTERN BRANCH COUNTIES.

INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF...BUT STRONG
TORNADOES IN ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. THESE STORMS HAVE THE POTENTIAL TO CAUSE SERIOUS INJURY
AND SIGNIFICANT DAMAGE TO PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.

LAT...LON 4136 8546 4186 8545 4186 8520 4131 8520
TIME...MOT...LOC 0152Z 268DEG 44KT 4176 8519 4136 8517

$$


JC
964 
WWUS53 KIWX 240200 RRA
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1000 PM EDT WED JUN 23 2010

INC087-113-MIC023-149-240210-
/O.EXP.KIWX.TO.W.0032.000000T0000Z-100624T0200Z/
LAGRANGE IN-NOBLE IN-BRANCH MI-ST. JOSEPH MI-
1000 PM EDT WED JUN 23 2010

...THE TORNADO WARNING FOR EASTERN NOBLE AND EASTERN LAGRANGE
COUNTIES IN NORTHEAST INDIANA...AND SOUTHEASTERN ST. JOSEPH AND
SOUTHWESTERN BRANCH COUNTIES IN SOUTHWEST MICHIGAN HAS EXPIRED...

AT 956 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD MOVED
OUT OF THE AREA. THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO
EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.

LAT...LON 4136 8546 4186 8545 4186 8520 4131 8520
TIME...MOT...LOC 0152Z 268DEG 44KT 4176 8519 4136 8517

$$


JC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Jun 23, 7:54 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jun 23, 7:54 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
754 PM EDT WED JUN 23 2010

.AVIATION /00 UTC TAFS/...
WELL CONGEALED SQUALL LINE APPROACHING GRTR INSTABILITY AHEAD OF
LINE WITH MAXIMIZED SFC HEATING. SFC DPS IN THE MID 70S POOLED AHEAD
OF CONVECTIVE LINE BRINGING 3.5-4.5 KJ/KG ACRS NWRN/NRN COINCIDENT
WITH 40-50KTS DEEP LYR SHEAR IN 0-6KM LYR...ALL PORTENDS TO
STRONG/SEVERE SOLID LINE TRAVERSING NRN IN THIS EVE...WITH XTREME
DAMAGING WIND GUSTS PSBL. PROGGED SPECIFIC 1 HR WINDOW OF GRTST CHC
FOR SEVERE WX/WIND GUSTS THIS EVENING WITH HI REFLECTIVITY/RAFL
RATES TO BRING VSBYS TO IFR IN HEART OF STORMS.

&&

.UPDATE...
OUTFLW BUBBLE FM LATE AM/EARLY PM CONVN RECOVERY RAPIDLY THIS AFTN
AND NO DOUBT AIDED BY APCH OF STG SW TROUGH EJECTING EWD THROUGH MN
ATTM AND ASSOCD HGT FALLS. FLW THROUGH THE BNDRY LYR RESPONDING IN
KIND W/LLJ RAMPING FM WRN IN WWD INTO ERN IA AND REFLECTED IN
TIGHTENING SFC GRADIENT AND GUSTY SFC WINDS.

AFTN FCST ON TRACK ALTHOUGH SLIGHT MODIFICATION MADE TO POPS/WX TO
REFLECT NEWD RTNG OUTFLW BNDRY THIS EVENING. OTHERWISE UPSTREAM
CONVN GOING UPSCALE QUICKLY W/EXPANDING WIND DAMAGE WITHIN
CONGEALING SQUALL LINE OVR FAR WRN IL. STILL SOME UNCERTAINTY W/EWD
EXTENT ON RECOVERY INVOF OF OUTFLW INDUCED MESOHIGH BUT CERTAINLY A
SIG SVR RISK GROWING FOR NW IN/FAR SW MI FOR THIS EVENING.

UPDATES FORTHCOMING.

&&

.SHORT TERM...
TONIGHT THROUGH THURSDAY NIGHT.

...MAIN SEVERE EVENT STILL APPEARS TO BE LOOMING THIS EVENING...

MCS FROM EARLIER TODAY HAS SENT A OUTFLOW BOUNDARY PRETTY MUCH
THROUGH OUR CWA ATTM. HEATING AND LACK OF CLOUD COVER AS WELL AS THE
BOUNDARY ALLOWED FOR A FEW STORMS TO BECOME SEVERE ACROSS EASTERN
INDIANA INTO NW OHIO. THE THREAT WAS NOW EXITING THE AREA AND THE
WATCH WAS ALLOWED TO EXPIRE.

ATTENTION TURNS TO THE WEST WHERE CLEARING TREND HAS BEEN ONGOING
FOR A FEW HOURS NOW WITH A RAPID RECOVERY IN CONDITIONS. INSTABILITY
MIN IN THE WAKE OF THE SYSTEM ACROSS NE ILLINOIS/NW INDIANA APPEARS
TO BE READY TO BE WIPED OUT AS EXTREME INSTABILITY FOCUSES ACROSS SE
IOWA AND WESTERN ILLINOIS. SBCAPES IN AOA 4500 J/KG...LI'S TO -10
AND SFC THETA E TO 370 K ALL SETTING THE STAGE FOR WHAT MAY BE
EXPLOSIVE DEVELOPMENT IN THESE AREAS. IMPROVING THETA E GRADIENT HAS
BEEN OBSERVED IN THE PAST COUPLE OF HOURS ACROSS ILLINOIS AS TEMPS
SOAR TO WELL INTO THE 80S. AGITATED CU FIELD ACROSS CNTRL ILLINOIS
DRIFTING NORTH WITH THIS LIKELY BEING THE EFFECTIVE BOUNDARY THAT
WILL ALLOW CONVECTION TO TRACK EAST TOWARDS THE CWA. SPC HAS JUST
ISSUED A TOR WATCH FROM IOWA INTO NW INDIANA...NOT INCLUDING OUR
AREA WITH SOME DEVELOPMENT NOTED IN SE IOWA. WILL CONTINUE WITH
LIKELY POPS AND MENTION OF SEVERE WITH WINDS...HAIL AND HVY RAIN.
ALTHOUGH OVERALL CONCERN ON WIDESPREAD HEAVY RAIN MAY BE WINDING
DOWN...CANNOT JUSTIFY DROPPING THE FLASH FLOOD WATCH GIVEN EXPECTED
CONVECTION AND POTENTIAL FOR BACKBUILDING. HAVE TRIED TO ADJUST
TIMING SOMEWHAT WITH THINGS WINDING DOWN AFTER 6Z.

BEYOND TONIGHT NO CHANGES WERE MADE DUE TO ACTIVE WEATHER FIRST PART
OF THE DAY. LOOKS TO BE A TRANQUIL PERIOD THROUGH THURSDAY NIGHT
WITH SOMEWHAT LESS HUMID CONDITIONS.

&&

.LONG TERM.../FRIDAY THROUGH TUESDAY/...

SIMILAR LATE PERIOD CHALLENGES IN THE EXTENDED AS EARLY PORTION
REMAINS ON TRACK AND CONFIDENCE IN A PATTERN CHANGE FOR NEXT WEEK
GROWS...HOWEVER LOCAL IMPACTS REMAIN LOWER CONFIDENCE AS THE MED
RANGE MODELS CONTINUE TO WAVER WIDELY ON POSITION AND AMPLITUDE OF
DEVELOPING RIDGE SOMEWHERE OVER THE CENTRAL CONUS.

DRIER AIRMASS INITIALLY OVER THE CWA ON FRIDAY WITH COMFORTABLE
DEWPOINTS NEAR 60 WILL RAPIDLY BE REPLACED IN SW FLOW WITH WARM
MOIST CONDITIONS ON SATURDAY.  H85 TEMPS CONTINUE TO BE ADVERTISED
22-23C PUSHING HIGHS NEAR 90 WITH DEWPOINTS INCREASING THROUGH THE
DAY TO NEAR 70 BY EVENING. SIMILAR MUGGINESS ON SUNDAY AS SHRTWV
MOVING ALONG NORTHERN PERIPHERY OF SOUTHERN RIDE MOVES THROUGH THE
REGION BRINGING A COLD FRONT THROUGH SUNDAY NIGHT.  NO MAJOR CHANGES
THROUGH THIS PERIOD AS RUN TO RUN AND CROSS MODEL CONSISTENCY IS IN
GENERAL AGREEMENT WITH THE GRIDS.  MAY HAVE TO CONSIDER POPS MONDAY
MORNING IF THE SLOWER GUIDANCE PERSISTS BUT NOT WILLING TO ADD THIS
GRANULAR DETAIL AT THIS TIME.

PATTERN CHANGE THEN GETS UNDERWAY AS ANOTHER SHRTWV ROTATING AROUND
VORTEX OFF CANADIAN MARITIMES COMBINES WITH INCREASED RIDGING OVER
THE PLAINS TO BRING NORTHERLY FLOW ALOFT AND A PLEASANT CP AIRMASS.
THOUGH MODELS ARE VERY UNSURE ABOUT POSITION AND AMP OF RIDGING THIS
HAS BEEN A CONSISTENT SIGNAL TO ONE EXTENT OR ANOTHER...AND
BARRING ANY FUTURE SHIFTS TO THE EAST AN EARLY/MID WEEK COOL DOWN IS
IN ORDER.  PICTURE BECOMES MUDDLED IN THE ECMWF AS A QUESTIONABLE
TROPICAL SYSTEM POLLUTES THE PICTURE.  GFS HAS COME AROUND WITH A
MUCH MORE REASONABLE NORTH ATLANTIC VORTEX AND LESS AMPLIFIED
RIDGING AND PROVIDES A REALISTIC OPTION.  CONSERVATIVELY COOLED DAYS
6-7 AS CLIMO SUGGESTS TEMPS IN THE LOW 80S WITH A LESS AGGRESSIVE NE
TROUGH.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR INZ003>009-012>018-
     020-022>027-032>034.

MI...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MIZ077>081.

OH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ001-002-004-005-
     015-016-024-025.

LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
LMZ043-046.

&&

SHORT TERM...FISHER
LONG TERM...LUD
AVIATION...MURPHY
UPDATE...T
Hazardous weather outlook, Jun 23, 5:46 PM EDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
546 PM EDT WED JUN 23 2010

INZ003>005-012>017-020-022>026-032>034-MIZ077-078-241000-
LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-PULASKI-MARSHALL-FULTON IN-
KOSCIUSKO-WHITLEY-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-GRANT-
BLACKFORD-JAY-BERRIEN-CASS MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...KNOX...NORTH JUDSON...WINAMAC...
FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS
546 PM EDT WED JUN 23 2010 /446 PM CDT WED JUN 23 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY THIS EVENING WITH A GROWING POTENTIAL FOR
WIDESPREAD DAMAGING WINDS. IN ADDITION...ISOLATED SUPERCELLS MAY
DEVELOP AHEAD OF AN ORGANIZING LINE OF SEVERE THUNDERSTORMS OVER
WESTERN ILLINOIS EARLY THIS EVENING WITH A RISK OF LARGE HAIL AND
ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY INTO SUNDAY NIGHT. WHILE MANY
UNCERTAINTY STILL EXISTS...THERE IS A SLIGHT RISK THAT SOME OF
THESE STORMS COULD BE STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED LATER THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ006>009-018-027-MIZ079>081-OHZ001-002-004-005-015-016-024-025-
241000-
LAGRANGE-STEUBEN-NOBLE-DE KALB-ALLEN IN-ADAMS-ST. JOSEPH MI-BRANCH-
HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-
ALLEN OH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...FORT WAYNE...DECATUR...
BERNE...STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...
ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
546 PM EDT WED JUN 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY LATER THIS EVENING WITH A GROWING
POTENTIAL FOR WIDESPREAD DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY INTO SUNDAY NIGHT. WHILE MANY
UNCERTAINTY STILL EXISTS...THERE IS A SLIGHT RISK THAT SOME OF
THESE STORMS COULD BE STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED LATER THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-241000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
546 PM EDT WED JUN 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY THIS EVENING. WINDS GUSTS IN EXCESS OF 34
KNOTS ARE POSSIBLE AS WELL AS ISOLATED WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY INTO SUNDAY NIGHT. WHILE MANY
UNCERTAINTY STILL EXISTS...THERE IS A SLIGHT RISK THAT SOME OF
THESE STORMS COULD BE STRONG TO SEVERE.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Jun 23, 9:11 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
911 PM EDT WED JUN 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 PM     TSTM WND DMG     MILLERSBURG             41.53N  85.69W
06/23/2010                   ELKHART            IN   AMATEUR RADIO

            SNAPPED 10 INCH DIAMETER TREES BLOCKING THE ROAD

&&

EVENT NUMBER IWX1000823

NG
Local storm report, Jun 23, 9:15 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
915 PM EDT WED JUN 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 PM     TSTM WND GST     N ELKHART               41.68N  85.98W
06/23/2010  M70 MPH          ELKHART            IN   TRAINED SPOTTER

&&

EVENT NUMBER IWX1000825

NG
Local storm report, Jun 23, 9:16 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
916 PM EDT WED JUN 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 PM     TSTM WND GST     W GOSHEN                41.58N  85.83W
06/23/2010  M50 MPH          ELKHART            IN   TRAINED SPOTTER

&&

EVENT NUMBER IWX1000826

NG
Local storm report, Jun 23, 9:17 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
917 PM EDT WED JUN 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TORNADO          E GOSHEN                41.58N  85.83W
06/23/2010                   ELKHART            IN   NWS EMPLOYEE

            TORNADO ON GROUND EAST OF GOSHEN ON CR42...DAMAGE
            REPORTED

&&

EVENT NUMBER IWX1000827

CEO
Local storm report, Jun 23, 9:18 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
918 PM EDT WED JUN 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND GST     KOONTZ LAKE             41.42N  86.49W
06/23/2010  E50 MPH          STARKE             IN   AMATEUR RADIO

&&

EVENT NUMBER IWX1000828

NG
Local storm report, Jun 23, 9:19 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
919 PM EDT WED JUN 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     TSTM WND GST     1 ESE UNION             41.78N  85.85W
06/23/2010  M80 MPH          CASS               MI   TRAINED SPOTTER

            MEASURED 80 MPH GUST WITH ANEMOMTER

&&

EVENT NUMBER IWX1000830

CEO

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 8:28 PM EDTSevere Thunderstorm WarningIWXCass, Saint Joseph62 min
Jun 23, 8:45 PM EDTAreal Flood AdvisoryIWXBerrien, Cass, Saint Joseph90 min
Jun 23, 9:11 PM EDTSevere Thunderstorm WarningIWXBranch, Saint Joseph64 min
Jun 23, 9:36 PM EDTFlash Flood WarningIWXBranch, Hillsdale, Saint Joseph6 hr
Jun 23, 9:36 PM EDTSevere Thunderstorm WarningIWXBranch, Hillsdale54 min
Jun 23, 9:42 PM EDTTornado WarningIWXBranch, Hillsdale48 min
Jun 23, 10:24 PM EDTTornado WarningIWXHillsdale66 min
Jun 24, 4:22 AM EDTRip Current StatementIWX18 hr
Jun 23, 8:02 PM EDTTornado WarningIWXLaPorte, Saint Joseph43 min
Jun 23, 8:43 PM EDTTornado WarningIWXElkhart, Saint Joseph47 min
Jun 23, 8:58 PM EDTSevere Thunderstorm WarningIWXFulton, Kosciusko, Marshall, Pulaski, Starke47 min
Jun 23, 9:02 PM EDTTornado WarningIWXKosciusko, Marshall43 min
Jun 23, 9:14 PM EDTTornado WarningIWXFulton, Kosciusko, Wabash, Whitley46 min
Jun 23, 9:26 PM EDTTornado WarningIWXAllen, DeKalb, Kosciusko, Noble, Whitley49 min
Jun 23, 9:30 PM EDTSevere Thunderstorm WarningIWXAllen, Fulton, Huntington, Kosciusko, Miami, Wabash and 2 more60 min
Jun 23, 9:33 PM EDTAreal Flood AdvisoryIWXAllen, DeKalb, Elkhart, Fulton, Huntington, Kosciusko and 4 more117 min
Jun 23, 9:56 PM EDTSevere Thunderstorm WarningIWXBlackford, Grant, Huntington, Miami, Wabash, Wells47 min
Jun 23, 10:10 PM EDTTornado WarningIWXAdams, Allen, DeKalb, Wells50 min
Jun 23, 10:31 PM EDTSevere Thunderstorm WarningIWXAdams, Blackford, Jay, Wells42 min
Jun 23, 10:43 PM EDTSevere Thunderstorm WarningIWXBlackford, Jay47 min
Jun 23, 11:05 PM EDTAreal Flood AdvisoryIWXElkhart, LaGrange, Steuben3 hr
Jun 24, 12:28 AM EDTSmall Craft AdvisoryIWX14 hr
Jun 24, 10:07 AM EDTRiver Flood WarningIWXLaPorte, Saint Joseph, Starke23 hr

Nearby

Tornado Warnings in Indiana, 2010Tornado Warnings in Michigan, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.